Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 334, NWS Goodland, KS

September 29, 2014Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Sep 29, 2014, 6:05 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2014, 6:05 PM MDT (00:05 UTC)
Expired
Sep 29, 2014, 7:00 PM MDT
In force
55 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO

The radar

The Goodland radar (KGLD), 104 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 6:08 PM MDTTSTM WND GST 606 N Wild Horse, CO
Sep 29, 6:20 PM MDTTSTM WND DMGKit Carson, COROOF BLOWN OFF A HOUSE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 29, 2:01 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-165 m²/s²
0-3 km storm-relative helicity
-86 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WUUS53 KGLD 300005
SVRGLD
COC017-063-125-300100-
/O.NEW.KGLD.SV.W.0334.140930T0005Z-140930T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
605 PM MDT MON SEP 29 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
  SOUTHWESTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
  WESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 700 PM MDT

* AT 604 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES SOUTHWEST OF THURMAN TO 16 MILES SOUTH OF
  FLAGLER TO 8 MILES WEST OF EADS...MOVING NORTHEAST AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  STRATTON...FLAGLER...SEIBERT...KIT CARSON AND VONA. 

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 391 AND
419.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3956 10315 3957 10280 3978 10280 3959 10263
      3888 10256 3862 10277 3861 10297 3902 10302
      3917 10315
TIME...MOT...LOC 0004Z 207DEG 53KT 3948 10336 3907 10299 3850 10293 

HAIL...1.00IN
WIND...70MPH

$$

007
3 follow-up statements
769 
WWUS53 KGLD 300027
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
627 PM MDT MON SEP 29 2014

COC017-063-125-300100-
/O.CON.KGLD.SV.W.0334.000000T0000Z-140930T0100Z/
CHEYENNE CO-YUMA CO-KIT CARSON CO-
627 PM MDT MON SEP 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR WESTERN CHEYENNE...SOUTHWESTERN YUMA AND WESTERN KIT CARSON
COUNTIES...

AT 627 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ANTON TO NEAR VONA TO 9 MILES EAST OF KIT
CARSON...MOVING NORTHEAST AT 65 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE 
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND 
         POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
STRATTON...FLAGLER...SEIBERT...KIT CARSON AND VONA. 

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 391 AND
419.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3956 10315 3957 10280 3978 10280 3959 10263
      3888 10256 3862 10277 3861 10297 3902 10302
      3917 10315
TIME...MOT...LOC 0027Z 209DEG 55KT 3977 10317 3936 10275 3880 10263 

HAIL...1.00IN
WIND...80MPH

$$

007
580 
WWUS53 KGLD 300042 RRA
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
642 PM MDT MON SEP 29 2014

COC017-063-125-300100-
/O.CON.KGLD.SV.W.0334.000000T0000Z-140930T0100Z/
CHEYENNE CO-YUMA CO-KIT CARSON CO-
642 PM MDT MON SEP 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR WESTERN CHEYENNE...SOUTHWESTERN YUMA AND WESTERN KIT CARSON
COUNTIES...

AT 642 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ELBA TO 14 MILES NORTH OF STRATTON TO 13 MILES
NORTHWEST OF CHEYENNE WELLS...MOVING NORTHEAST AT 60 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE 
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND 
         POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
STRATTON...FLAGLER...SEIBERT...KIT CARSON AND VONA. 

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 391 AND
419.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3956 10315 3957 10280 3978 10280 3959 10263
      3888 10256 3862 10277 3861 10297 3902 10302
      3917 10315
TIME...MOT...LOC 0042Z 207DEG 53KT 3992 10307 3951 10265 3895 10253 

HAIL...1.00IN
WIND...80MPH

$$

007
329 
WWUS53 KGLD 300052
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
652 PM MDT MON SEP 29 2014

COC017-063-125-300102-
/O.EXP.KGLD.SV.W.0334.000000T0000Z-140930T0100Z/
CHEYENNE CO-YUMA CO-KIT CARSON CO-
652 PM MDT MON SEP 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHEYENNE...
SOUTHWESTERN YUMA AND WESTERN KIT CARSON COUNTIES WILL EXPIRE AT 700
PM MDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3956 10315 3957 10280 3978 10280 3959 10263
      3888 10256 3862 10277 3861 10297 3902 10302
      3917 10315
TIME...MOT...LOC 0051Z 207DEG 53KT 3992 10307 3951 10265 3895 10253 

$$

007

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 5:30 PM MDT, 35 minutes earlier.

Area forecast discussion, Sep 29, 5:30 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT MON SEP 29 2014

.UPDATE...
ISSUED AT 511 PM MDT MON SEP 29 2014

HAVE ISSUED UPDATE TO FORECAST TO EXTENDED THE TIMING FOR THE WIND
ADVISORY ACROSS WESTERN ZONES...AND TO ADJUST TEMPS FROM LATEST
OBSERVATIONS. LATEST OBS FROM ACROSS THE ADVISORY STILL SHOW
SUSTAINED WINDS 30 MPH OR HIGHER...AND WITH LOW STILL OFF TO THE
WEST...HAVE OPTED TO EXTEND PRODUCT TO 03Z. TORNADO WATCH REMAINS
IN EFFECT. NO OTHER CHANGES MADE.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 214 PM MDT MON SEP 29 2014

TONIGHT INTO TUESDAY...

...THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH WATCH FOR
THE WESTERN HALF OF THE TRI STATE REGION...

ANOTHER WARM AND WINDY AFTERNOON ACROSS THE TRI STATE REGION AS
TEMPERATURES RANGE FROM THE U70S THRU THE M80S. LOWEST NUMBERS ARE
POSITIONED OVER WESTERN ZONES WHERE INCREASED CLD COVER HAS
OCCURRED. ALL THIS AS A RESULT OF LOW PRESSURE TO OUR WEST AND
STRONG SFC RIDGE TO OUR EAST BRINGING IN WAA ON STRONG SOUTHERLY
GRADIENT.

AS WITH LAST SEVERAL DAYS IN MODEL RUNS...UPPER LOW THAT IS
POSITIONED OVER THE SW PORTION OF THE COUNTRY WILL SHIFT EAST THIS
AFTERNOON THRU THE OVERNIGHT HRS. LATEST REGIONAL RADAR LOOP IS
SHOWING INCREASING AREAL COVERAGE OF RW/TRW OVER CENTRAL COLORADO...
AND IS THE PRELUDE TO AN ACTIVE WX SCENARIO FOR THE AREA. THIS BAND
OVER COLORADO WILL INTENSIFY AND MOVE EAST OVER THE NEXT COUPLE OF
HRS...PUTTING EASTERN COLORADO ZONES ON DECK FOR POTENTIAL SEVERE WX.

STRONG WINDS THIS AFTERNOON OVER WESTERN ZONES ARE FALLING IN LINE
WITH WIND ADVISORY ALREADY IN EFFECT AND WILL BE ADDRESSED CLOSER TO
00Z TUESDAY WHEN PRODUCT SET TO EXPIRE.

FOR TONIGHT...TRW/RW IS EXPECTED TO RAMP UP ALONG THE WESTERN ZONES
LATE THIS AFTERNOON...TRANSITIONING FROM WEST TO EAST OVERNIGHT AS
THE UPPER LOW MOVES EAST OVER THE ROCKIES THEN SHIFTING NE TOWARDS
NORTHERN PLAINS BY TUESDAY MORNING. MODEL PARAMETERS AND PRE-STORM
ENVIRONMENT AHEAD OF THIS WILL BRING IN SEVERE CONDITIONS...
INCLUDING THE CHANCE FOR TORNADOES...ESPECIALLY OVER EASTERN
COLORADO AND NW KANSAS. THE REST OF THE CWA WILL SEE THE CHANCE FOR
LARGE HAIL...AND WINDS 70 MPH BUT MAY CHANGE DEPENDING ON THE
DEVELOPMENT OF STORMS OVER THE NEXT SEVERAL HOURS. HEAVY RAINFALL
WILL ALSO ACCOMPANY ANY STORMS THAT DO DEVELOP. ALTHOUGH THEY WILL
APPEAR TO MOVE QUICKLY ALONG BOUNDARY...SOME TRAINING IS POSSIBLE
THAT MAY LEAD TO LOCALIZED HIGH RAINFALL AMTS OF 1-2" IN A SHORT
TIME...OTHERWISE...CWA WILL SEE A GENERAL 0.25" TO ALMOST AN INCH OF
RAIN. AS PRECIP BEGINS TO WIND DOWN FROM WEST TO EAST AFTER 06Z
TUESDAY...BRINGING IN MENTION OF FOG TO CARRY THRU 12Z TUESDAY.

GOING INTO TUESDAY...LOW PRESSURE NORTH OF THE FORECAST AREA DURING
THE MORNING HRS. TRAILING BOUNDARY WILL BE SET UP OVER CENTRAL
KANSAS...WITH DRIER AIR WORKING INTO WESTERN ZONES. EXPECTING CLRING
OF PRECIP CWA BY MIDDAY AS A RESULT. WEST-SOUTHWEST FLOW BEHIND
EXITING LOW WILL KEEP HIGHS TUESDAY INTO THE 70S. DECREASING WINDS
WITH EXITING SYSTEM...COMBINED WITH AMPLE LOW-LEVEL MOISTURE FROM
OVERNIGHT RAINFALL WILL ALLOW FOR PATCHY FOG THRU THE MID MORNING
HRS ALONG WITH SOME -RW/LOW CLDS DUE TO WRAP AROUND FLOW
CONDITIONS FROM LOW MOVING NORTH.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 121 PM MDT MON SEP 29 2014

MOISTURE AND INSTABILITY WILL BEGIN TO RETURN NORTHWARD TUESDAY
NIGHT AHEAD OF NEXT SYSTEM ORGANIZING IN THE NORTHERN ROCKIES.
SURFACE BASED PARCELS WILL BE CAPPED. ALTHOUGH THERE WILL BE GOOD
MOISTURE ADVECTION FROM NORTH TO SOUTH...LLJ IS ABSENT. THERE ARE
HINTS OF A WEAK DISTURBANCE EJECTING AHEAD OF THE MAIN SYSTEM
AFTER MIDNIGHT IN THE QVECTOR CONVERGENCE FIELDS. HOWEVER...WITH
MODELS DRY HARD TO JUSTIFY MORE THAN SILENT 10 POPS FOR THE
SITUATION ESPECIALLY GIVEN ABSENCE OF LLJ.

BETTER CHANCES OF PRECIPITATION WILL ARRIVE WITH THE MAIN UPPER
TROUGH AXIS WEDNESDAY AFTERNOON AND ESPECIALLY WEDNESDAY NIGHT.
THE OLD FRONTAL BOUNDARY WILL STILL BE LINGERING ACROSS SOUTHERN
PORTIONS OF THE AREA AS CYCLOGENESIS OCCURS ALONG IT IN EASTERN
COLORADO ASSOCIATED WITH THE NEW SYSTEM. EASTERLY UPSLOPE SURFACE
WINDS WILL BE IN PLACE ACROSS A GOOD PART OF THE FORECAST AREA
NORTH OF THE FRONT RESULTING IN DEEP LAYER SHEAR OF UP TO 50KTS
BY WEDNESDAY AFTERNOON AND MODERATE INSTABILITY OF UP TO 2500
J/KG. SEVERE WEATHER WILL BE POSSIBLE ACROSS THE ENTIRE AREA...IN
ADDITION TO A TORNADO RISK ALONG AND JUST NORTH OF THE SURFACE
BOUNDARY FROM HILL CITY TO RUSSELL SPRINGS WHERE LOW LEVEL SHEAR
WILL BE ENHANCED. THE FRONT WILL BE PUSHED SOUTH AGAIN AFTER 06Z
WITH SEVERE THREAT WANING.

ANY LINGERING SHOWERS/ISOLATED THUNDERSTORMS IN THE EAST THURSDAY
MORNING WILL END AS NORTHWEST FLOW/SUBSIDENCE TAKES OVER BEHIND
THE DEPARTING SYSTEM. NORTHWEST FLOW WILL CONTINUE THROUGH THE
REMAINDER OF THE EXTENDED PERIOD. AT THIS POINT DO NOT SEE ANY
EMBEDDED DISTURBANCES SO AFTER THURSDAY MORNING FORECAST WILL BE
DRY.

TEMPERATURES WILL BE NEAR NORMAL ON WEDNESDAY...THEN BELOW NORMAL
THURSDAY AND FRIDAY...WARMING BACK TO SLIGHTLY ABOVE NORMAL
SATURDAY THROUGH MONDAY AS RIDGE TRIES TO BUILD FROM THE SOUTH AND
WEST.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 530 PM MDT MON SEP 29 2014

VFR CONDITIONS FOR BOTH SITES THRU 02Z-03Z TUESDAY...THEN TRENDING
DOWN TO MVFR AS -TSRA MOVES THRU AREA BRINGING VSBY DOWN TO 4-5SM
AT TIMES THRU 06Z TUESDAY. MAINLY VFR THEREAFTER WITH VCSH/BKN060
TRENDING TO FEW-SCT030-040. SOME FOG FOR BOTH SITES MAY DEVELOP BY
10Z-11Z FOR A FEW HRS WITH SOME 6SM POSSIBLE...AND WILL BE WIND
DEPENDENT. WINDS SSE 15-25KTS WITH GUSTS TO 35 KTS THRU 06Z FOR
KGLD THEN SSW 5-15KTS. KMCK WILL SEE SHIFT TO SW WINDS 5-10KTS BY
11Z TUESDAY

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR KSZ001-
     013-027-041.

CO...WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR COZ090>092.

NE...WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR NEZ079.

&&

UPDATE...JN
SHORT TERM...JN
LONG TERM...024
AVIATION...JN
Hazardous weather outlook, Sep 29, 5:17 PM MDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
517 PM MDT MON SEP 29 2014

KSZ002>004-014>016-028-029-042-NEZ080-081-302330-
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
HITCHCOCK-RED WILLOW-
517 PM MDT MON SEP 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA AND
NORTHWEST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE ACROSS THE ENTIRE AREA DURING THE LATE EVENING
AND OVERNIGHT HOURS. SOME OF THESE STORMS COULD BECOME SEVERE WITH
LARGE HAIL...DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE WITH THESE STORMS.

AT THIS TIME THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ROUGHLY
ALONG AND WEST OF A LINE FROM TRIBUNE TO COLBY TO CULBERTSON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

COZ090>092-KSZ001-013-027-041-NEZ079-302330-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
517 PM MDT MON SEP 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TONIGHT

...A TORNADO WATCH IS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT...
...A WIND ADVISORY IS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT...

FOR COUNTIES ALONG THE COLORADO BORDER...SOUTHERLY WINDS WILL
REMAIN INTO THE 25 TO 35 MPH RANGE...WITH GUSTS TO NEAR 45 MPH FOR
THE EVENING HOURS.

THUNDERSTORMS WILL MOVE OVER EASTERN COLORADO...AND THEN ACROSS
THE ENTIRE AREA DURING THE EVENING AND OVERNIGHT HOURS. SOME OF
THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL... DAMAGING
WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE
STORMS.

AT THIS TIME THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ROUGHLY
ALONG AND WEST OF A LINE FROM TRIBUNE TO COLBY TO CULBERTSON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

In the hours before

Special weather statement, Sep 29, 3:38 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
338 PM MDT MON SEP 29 2014

COZ090-292200-
YUMA COUNTY CO-
338 PM MDT MON SEP 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
400 PM MDT...

AT 337 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OTIS...OR 10 MILES WEST OF YUMA...MOVING NORTHEAST AT 25 MPH.

GOLFBALL SIZE HAIL AND WIND GUSTS TO 60 MPH ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN YUMA
COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4044 10258 4015 10279 4035 10279 4035 10278
      4044 10278
TIME...MOT...LOC 2137Z 205DEG 22KT 4016 10292

007

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 6:37 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson, Yuma68 min
Sep 29, 7:00 PM MDTSpecial Weather StatementGLDYuma30 min
Sep 29, 7:12 PM MDTSevere Thunderstorm WarningGLDYuma63 min
Sep 29, 7:17 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma58 min
Sep 29, 8:28 PM MDTAreal Flood WarningGLDYuma18 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.